MAUDE Adverse Event Report: CAREFUSION INC. SNOWDEN-PENCER ATRAUMATIC GRASPER

CAREFUSION INC. SNOWDEN-PENCER ATRAUMATIC GRASPER
Model Number 88-8335
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The snowden-pencer atraumatic grasper subject of the reported event was returned to the supplier for evaluation.Evaluation results determined that all components, including the pin, were intact within the instrument; no components were missing.As the snowden-pencer atraumatic grasper was found to have all components, the initial report of the pin breaking and falling into the patient was apparently made in error by user facility personnel.The device history record (dhr) was reviewed for the subject snowden-pencer atraumatic grasper and confirmed that the device was manufactured to specifications.No issues were noted.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure, the pin on their snowden-pencer atraumatic grasper broke off and appeared to have fallen into the patient.The patient procedure was completed successfully.The patient received an x-ray, and user facility personnel confirmed no device piece was observed.No injury was reported.

Brand Name
SNOWDEN-PENCER ATRAUMATIC GRASPER
Common Device Name
ATRAUMATIC GRASPER
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18636532
Report Number1423507-2024-01004
Device Sequence Number7981782
Product Code GEI
UDI-Device Identifier10885403219924
UDI-Public10885403219924
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number88-8335
Device Catalogue Number88-8335
Device Lot NumberL22VEO
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Initial Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown